MAUDE Adverse Event Report: Becton Dickinson & CO (Franklin Lakes) BD Vacutainer® Trace Element K2 EDTA (K2E) 10.8mg Blood Collection Tubes; Tubes, vials, systems, serum separators, blood collection

Becton Dickinson & CO (Franklin Lakes) BD Vacutainer® Trace Element K2 EDTA (K2E) 10.8mg Blood Collection Tubes; Tubes, vials, systems, serum separators, blood collection
Catalog Number 368381
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
Report 19 of 20\ it was reported that after using bd vacutainer® trace element k2 edta (k2e) 10.8mg blood collection tubes, an unspecified number of tubes from one patient exhibited elevated molybdenum results during in-house icpms testing.The patient was contacted for sample recollection.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information:\ h.3 device eval by manufacturer? yes\ \ investigation summary:\ an investigation was conducted in response to a customer inquiry regarding molybdenum in bd vacutainer® edta trace element tubes.The investigation included a review of customer information, complaint history, device history records, and risk management documentation.Customer samples were available for evaluation.The investigation did not identify a manufacturing, design, or lot-specific nonconformance associated with the reported concern.Visual inspection of 100 retention samples along with the 99 returned samples identified no abnormalities, and review of the device history record confirmed that all manufacturing and inspection activities were performed in accordance with established requirements.\ \ the investigation identified elevated molybdenum levels in certain lots of edta trace element tubes.Icp testing confirmed variability in molybdenum levels between lots; however, no manufacturing process or product design changes were identified that could account for the observed results.While the investigation identified potential sources of variability within the material supply chain, the available evidence was insufficient to establish a definitive root cause.Molybdenum (mo) is not a validated analyte for this product and is not included within the product's intended use, product claims, or release specifications.Accordingly, molybdenum is not routinely tested as part of product release.\ \ enhanced manufacturing process controls have been implemented to monitor trace element variability in raw material inputs and support continued consistency of product performance.\ \ based on the available information, no evidence was identified to support a manufacturing, design, or lot-related nonconformance associated with the subject lot.Therefore, this complaint was not confirmed for the reported failure mode of erroneous results, and no corrective action was warranted.Complaints related to this issue will continue to be monitored and trended in accordance with established complaint handling procedures.

Brand Name
BD Vacutainer® Trace Element K2 EDTA (K2E) 10.8mg Blood Collection Tubes
Common Device Name
Tubes, vials, systems, serum separators, blood collection
Manufacturer (Section D)
Becton Dickinson & CO (Franklin Lakes)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON, DICKINSON & CO. (Broken Bow)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
+1(201)847-5186
MDR Report Key50735910
Report Number1917413-2026-00846
Device Sequence Number18807025
Product Code JKA
UDI-Device Identifier30382903683810
UDI-Public(01)30382903683810(11)260216(17)270228(10)6047682
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K213953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368381
Device Lot Number6047682
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown